MAUDE Adverse Event Report: SYNTHES GMBH CANNSCR Ø4 SELF-DRILL L30/15 SST; SCREW, FIXATION, BONE

SYNTHES GMBH CANNSCR Ø4 SELF-DRILL L30/15 SST; SCREW, FIXATION, BONE
Catalog Number 207.730
Medical Device Problem Codes Break (1069); Entrapment of Device (1212)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 12/11/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported on (b)(6) 2025 that during a surgery, while implanting a 4.0 cannulated screw in the patient¿s distal tibia, the screw broke.The surgeon was finishing implanting the screw and we noticed a fragment of the screw broke off into the patient.We removed the screw and were unable to remove the fragment.Once removed, it appeared to be the last thread of the screw that broke off.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.Additional narrative: d4: udi: as the lot number for the device involved in the event was not provided, the full udi is currently not available.Investigation summary: the product was not returned to depuy synthes; however, photos were provided for review.The x-ray investigation revealed screw was broken from the tip, as evidence was provided, the condition of embedded device is confirmed.The observed condition of the device is consistent with a component failure that was caused by exposure to unintended forces like overtightening the device while assemblance; or by assembling the device in a misaligned position.As the device was not returned, and as-received condition could not be assessed, a dimensional inspection and document/specification review were not completed.The overall complaint was confirmed as the observed condition of the cannscr ø4 self-drill l30/15 sst would have contributed to the complained device issue.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history: the device lot number is unknown; therefore, a device history review could not be performed.If the lot/serial number becomes available, the record will be re-assessed.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
CANNSCR Ø4 SELF-DRILL L30/15 SST
Common Device Name
SCREW, FIXATION, BONE
Manufacturer (Section D)
SYNTHES GMBH
luzernstrasse 19-21
zuchwil 4528
SZ  4528
Manufacturer (Section G)
MONUMENT
1101 synthes avenue
monument CO 80132
Manufacturer Contact
elba bello
1302 wright lane east
west chester, PA 19380
9083863534
MDR Report Key23924277
Report Number8030965-2025-13073
Device Sequence Number13015151
Product Code HWC
UDI-Device Identifier10886982148452
UDI-Public(01)10886982148452
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number207.730
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/11/2025
Initial Report FDA Received Date12/30/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown